MAUDE Adverse Event Report: CORCYM S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Device received on 30 aug 2022, and investigation is on-going.A follow up report will be provided upon completion of investigation.
 
Event or Problem Description
The manufacturer was informed of implant and explant of carbomedics top hat mechanical heart valve , s5-021 that occurred on (b)(6) 2022.Based on the information provided, pre-operation, sizing was performed and it was okay, the product was also fine.However intra-operation, the leaflet was detected to be stuck.The valve was then replaced with another valve but same model (s5-021).Reportedly, patient was stable through and after the procedure.Based on further information received, no malfunction with the device was noted before the procedure and testing of the valve was okay.
 
Additional Manufacturer Narrative
The device was returned to the manufacturer.The inspections performed on the returned valve confirmed the absence of manufacturing defects.After the formalin treatment the leaflets were unlocked showing the dried blood presence along all the contact areas between leaflets and orifice, including inside the hinges cavities.After further cleaning and hypochlorite treatment the inspections performed on the returned valve confirmed the absence of manufacturing defects.The leaflets showed freely moving behavior.The sewing cuff was then removed.The serial number etched on the orifice is congruent with the one indicated from the field (i.E.Subassembly (b)(4)).The hydrodynamic testing on the cphv subassembly #21 of the valve s5-021 ¿ sn (b)(6) was also performed.The valve showed a correct movement of the leaflets during opening and closure phases.No anomalies were observed both in hypotensive and in normotensive conditions.The subject prosthesis was characterized by regular mechanical, kinematic and hydrodynamic behavior as determined by means of hydrodynamic tests performed on the returned valve.The leaflet immobilization cannot be attributed to any abnormal features of the explanted prosthesis.Based on the performed analysis the reported event cannot be explained by any factor intrinsic in the involved device.Phenomena of partial leaflet immobilization, that could induce an opening / closing difficulty, occurring to several models of mechanical valves, have been described in the clinical literature.Entrapment between the leaflets and the housing of unraveled sutures, long suture ends, prosthesis size mismatch, suboptimal valve orientation, peculiar hydraulic conditions in the heart are indicated as possible cause for this event.

Brand Name
CARBOMEDICS TOP HAT MECHANICAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer Contact
roberta lamberti
5005 north fraser way
burnaby, bc 
MDR Report Key15412233
Report Number3005687633-2022-00138
Device Sequence Number5640425
Product Code LWQ
UDI-Device Identifier08022057012777
UDI-Public(01)08022057012777(240)S5-021(17)250831
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberCPHV
Device Catalogue NumberS5-021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown